Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 6, 2005, 7:13 PM MST for Pima County, Arizona. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 7:13 PM MST (02:13 UTC)
- Expired
- Aug 6, 2005, 7:15 PM MST
- In force
- 2 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 47 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2910 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 070217 FFWTWC AZC019-070315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 713 PM MST SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...GREEN VALLEY * UNTIL 815 PM MST * AT 707 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN MOVING ACROSS EASTERN PIMA. THIS LINE EXTENDS FROM JUST SOUTH OF ORO VALLEY ACROSS THE WEST SIDE OF TUCSON AND THEN FURTHER SOUTH TO GREEN VALLEY. MOVEMENT OF THE STORMS IS TO THE WEST AROUND 5 MPH. DOPPLER RADAR INDICATED THAT SOME AREAS ALONG AJO WAY NEAR THE CROSSING INTERCHANGE AND IN SOUTH TUCSON MAY HAVE RECEIVED BETWEEN ONE AND TWO INCHES OF RAIN SINCE 615 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3251 11118 3177 11116 3177 11064 3251 11065 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 070243 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 741 PM MST SAT AUG 6 2005 AZC019-070315- PIMA AZ- 741 PM MST SAT AUG 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM MST FOR EASTERN PIMA COUNTY... AT 733 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE TUCSON METRO AREA. THIS LINE EXTENDED FROM CATALINA THROUGH ORO VALLEY TO THE TUCSON MOUNTAINS THEN TO AREAS WEST OF GREEN VALLEY. THE HEAVIEST RAIN WAS OCCURRING IN CATALINA AND ORO VALLEY AND ALSO NEAR THE TUCSON MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. LAT...LON 3251 11118 3177 11116 3177 11064 3251 11065 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 070300 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 757 PM MST SAT AUG 6 2005 AZC019-070315- PIMA AZ- 757 PM MST SAT AUG 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM MST FOR EASTERN PIMA COUNTY... AT 750 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN IN CATALINA AND ORO VALLEY...MOVING SLOWLY TO THE WEST AROUND 5 MPH. EARLIER THUNDERSTORMS OVER THE CITY OF TUCSON SOUTH TO GREEN VALLEY HAVE PUSHED ON WEST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. LAT...LON 3251 11118 3177 11116 3177 11064 3251 11065 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:00 PM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST SAT AUG 6 2005 .SYNOPSIS...AN UPPER RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THE NEXT COUPLE OF DAYS. THIS HIGH PRESSURE ALOFT WILL THEN SHIFT TOWARDS THE FOUR CORNERS REGION MONDAY...RESULTING IN A MORE FAVORABLE MONSOONAL FLOW PATTERN FOR SOUTHEAST ARIZONA. THIS WILL ALLOW FOR A MORE ACTIVE PERIOD OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY...AND PERSISTING THROUGH THE WORK WEEK. && .DISCUSSION...THE LATEST KEMX RADAR IMAGERY INDICATED A FEW STORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON NEAR THE CHIRICAHUA MOUNTAINS IN COCHISE COUNTY...AS WELL AS SOUTHERN SANTA CRUZ COUNTY/NORTHERN SONORA MEXICO. THE FIRST DISTURBANCE CAN BEE SEEN ON THE WATER VAPOR IMAGERY NEAR THE BOOT HEEL OF NEW MEXICO. THIS FEATURE WILL CONTINUE TO PUSH WEST AT 20 MPH TODAY ALONG THE INTERNATIONAL BORDER...AND NOSE INTO COCHISE COUNTY BY 300 OR 400 P.M. THE SECOND FEATURE CAN BE SEEN SOUTH OF SANTA CRUZ COUNTY THIS AFTERNOON ON THE VISIBLE SATELLITE IMAGERY. BOTH OF THESE FEATURES WILL HELP FOCUS CONVECTION DEVELOPING OVER THE HIGHER TERRAIN OF SOUTHEAST ARIZONA. GIVEN THE EASTERLY STORM MOTION...STORMS WILL PUSH WEST AT 15 MPH INTO THE VALLEYS AND THE LOWER DESERTS BY LATE AFTERNOON AND EARLY EVENING HOURS. THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY INDICATED A VERY MOIST ATMOSPHERE WAS PRESENT TO THE WEST OF A LINE FROM SIERRA VISTA TO DUDLEYVILLE...WITH DRIER AIR IN THE LOWER LEVELS TO THE EAST OF THIS LINE. ALTHOUGH EARLY ON THIS AFTERNOON...IT DOES NOT APPEAR THAT STORMS TODAY WILL BE THAT STRONG...MY GREATEST CONCERN IS FOR THE TOHONO OODHAM NATION AND WESTERN PIMA COUNTY LATE THIS AFTERNOON AND EVENING. LOCALIZED FLASH FLOODING IS POSSIBLE IN THESE LOCATIONS... ESPECIALLY SINCE THE GROUND IS SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS. AN EASTERLY WAVE NOTED ACROSS THE SOUTHERN BAJA WILL CONTINUE TO SLOWLY MAKE ITS WAY WEST THE NEXT COUPLE OF DAYS. MY HUNCH IS THAT AS THIS SYSTEM DEPARTS...IT WILL INCREASE THE SOUTHERLY FLOW UP THE GULF...RESULTING IN A GULF SURGE INTO THE LOWER DESERTS OF ARIZONA SUNDAY NIGHT. IN ANY EVENT...THE UPPER HIGH BEGINS TO SHIFT INTO THE FOUR CORNERS REGION EARLY NEXT WEEK OPENING US UP TO A SOUTHEAST FLOW ACROSS OUR CWA. BELIEVE THAT THE MONSOON WILL BECOME MORE ACTIVE BEGINNING TUESDAY AND PERSISTING THROUGH THE WORK WEEK AS THE FLOW ALLOWS MORE DISTURBANCES TO MOVE UP INTO OUR NECK OF THE WOODS. THE LATEST GFS IS ADVERTISING THAT THE PREVIOUSLY NOTED EASTERLY WAVE WILL MOVE NORTHEAST TOWARDS SOUTHERN ARIZONA BY THE END OF NEXT WEEK...THIS ALONG THE SOUTHERN PERIPHERY OF A DRY UPPER LOW DIVING SOUTH ALONG THE CALIFORNIA COAST. THE MODEL SUGGESTS A DRY SOUTHWEST FLOW WILL SETUP ACROSS THE CWA NEXT WEEKEND...WHICH I DO NOT BUY INTO AT ALL. I WILL HOWEVER INCREASE POPS NEXT WEEK FOR THE MORE ACTIVE PATTERN...THEN LOWER THEM BACK DOWN TO NEAR CLIMATOLOGY BY NEXT WEEKEND. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 9:45 AM MST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST SAT AUG 6 2005 AZZ019-029>035-071400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 945 AM MST SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SYNOPSIS...EXPECT THUNDERSTORMS TO BEGIN DEVELOPING OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON. A DISTURBANCE IN SOUTHERN NEW MEXICO WILL THEN PUSH INTO FAR SOUTHEAST ARIZONA BY MID AFTERNOON...HELPING TO ENHANCE THUNDERSTORM DEVELOPMENT...ESPECIALLY ALONG THE INTERNATIONAL BORDER. STORMS WILL THE PUSH WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON AND INTO THE WESTERN DESERTS BY THE LATE AFTERNOON. THE MAIN THREAT WILL BE LOCALIZED FLASH FLOODING... ESPECIALLY ACROSS CENTRAL AND WESTERN PIMA COUNTY AND THE INTERNATIONAL BORDER. A SECONDARY THREAT OF DAMAGING WINDS WILL ALSO EXIST...MAINLY EAST OF A LINE FROM SIERRA VISTA TO DUDLEYVILLE. DISCUSSION...THE 500 MB UPPER HIGH WAS SITUATED OVER THE GREAT BASIN THIS MORNING WITH THE 300 MB RIDGE CENTERED OVER NORTHERN ARIZONA. THIS HAS RESULTED IN AN EASTERLY FLOW PATTERN SETUP ACROSS ALL OF SOUTHEAST ARIZONA. ALTHOUGH THE 12Z KTUS SOUNDING INDICATED A EAST WINDS AROUND 20 KT IN THE LAYER BETWEEN 850 AND 600 MB...THIS MAY NOT BE VERY REPRESENTATIVE OF THE FLOW ACROSS THE AREA TODAY. THE BALLOON MOST LIKELY WAS SAMPLING A DEPARTING MID-LEVEL DISTURBANCE PUSHING THROUGH THE LOWER DESERTS AROUND 12Z. I WOULD EXPECT THE STEERING FLOW TO CONTINUE TO WEAKEN THIS MORNING TO AROUND 10 KTS BY THIS AFTERNOON. A MID TO UPPER LEVEL DISTURBANCE CAN BEE SEEN ON THE LATEST WATER VAPOR IMAGERY NEAR EL PASO THIS MORNING. THIS FEATURE WILL CONTINUE TO PUSH WEST AT 20 MPH TODAY ALONG THE INTERNATIONAL BORDER AND INTO COCHISE COUNTY BY MID AFTERNOON. THIS FEATURE WILL HELP TO FOCUS CONVECTION THAT DEVELOPS OVER THE HIGHER TERRAIN OF SOUTHEAST ARIZONA TODAY. IT WILL THEN PUSH STORMS SLOWLY WEST AT 10 TO 15 MPH INTO THE MORE MOIST LOWER DESERTS BY THE LATE AFTERNOON AND EARLY EVENING HOURS. THE RATHER WEAK STEERING FLOW AND RESULTING WEAK SHEAR SUGGEST THAT PULSE STORMS WILL GENERALLY BE FAVORED ACROSS SOUTHEAST ARIZONA TODAY. HOWEVER...THE STRONGER SHEAR ASSOCIATED WITH THIS DISTURBANCE PUSHING ALONG THE INTERNATIONAL BORDER WILL ALLOW STORMS TO BECOME MORE MULTICELLULAR IN NATURE. THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY INDICATED A VERY MOIST ATMOSPHERE WAS PRESENT TO THE WEST OF A LINE FROM SIERRA VISTA TO DUDLEYVILLE...WITH DRIER AIR IN THE LOWER LEVELS TO THE EAST OF THIS LINE. THERE WILL BE HIGHER THREAT OF DAMAGING THUNDERSTORMS WINDS TO THE EAST OF THE MOISTURE BOUNDARY TODAY...AS THE DRIER AIR WILL SUPPORT EVAPORATION...ACCELERATING DOWNDRAFTS AND THUS THUNDERSTORM OUTFLOWS. THERE IS A HIGHER THREAT FOR LOCALIZED FLASH FLOODING ALONG THE INTERNATIONAL BORDER AND WEST OF THE MOISTURE BOUNDARY TODAY. THE GREATEST CONCERN FOR FLASH FLOODING IS ACROSS THE TOHONO OODHAM NATION AND WESTERN PIMA COUNTY LATE THIS AFTERNOON AND EVENING WHERE THE SOILS ARE WELL SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:20 PM MST | Flash Flood Warning | TWC | Pima | |
| Aug 6, 8:17 PM MST | Flash Flood Warning | TWC | Pima | 58 min |
| Aug 7, 2:01 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 7, 3:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Aug 7, 3:30 PM MST | Flash Flood Warning | TWC | Pima | 60 min |
| Aug 7, 3:52 PM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Aug 7, 4:28 PM MST | Flash Flood Warning | TWC | Graham | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.